Alert archive / North Dakota / Tornado Warnings in 2009

Tornado Warning 41, NWS Bismarck, ND

July 8, 2009Stark County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 8, 2009, 8:10 PM MDT for Stark County, North Dakota. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 8:10 PM MDT (02:10 UTC)
Expired
Jul 8, 2009, 8:45 PM MDT
In force
35 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Stark County, ND

The radar

The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:15 PM MDTTSTM WND DMGDickinson, NDSHINGLES BLOWN OFF BUILDINGS AND A LARGE GRILL BLOWN OVER.
Jul 8, 8:15 PM MDTTORNADODickinson, NDEMERGENCY MANAGEMENT HAS RECEIVED EYE WITNESS REPORTS OF A TORNADO WITHIN THE DICKINSON CITY LIMITS WEDNESDAY EVENING. THE NATIONAL WEATHER SERVICE WILL DO A STORM DAMAGE SURVEY OF THE AREA THIS AFTERNOON AND DETERMINE TORNADO INTENSITY. THE WORST DAMAGE IS RE
Jul 8, 8:19 PM MDTTSTM WND DMGDickinson, ND60 TO 70 FOOT EVERGREEN TREES DOWN IN SOUTH DICKINSON. REPRORT RELAYED BY THE MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 2:20 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KBIS 090210
TORBIS
NDC089-090245-
/O.NEW.KBIS.TO.W.0041.090709T0210Z-090709T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM MDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 845 PM MDT

* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR DICKINSON...AND MOVING EAST AT 25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  GLADSTONE AROUND 835 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4677 10290 4689 10293 4699 10257 4699 10255
      4670 10241
TIME...MOT...LOC 0211Z 254DEG 22KT 4685 10280

$$

PJA
1 follow-up statement
000 
WWUS53 KBIS 090216
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT WED JUL 8 2009

NDC089-090245-
/O.CON.KBIS.TO.W.0041.000000T0000Z-090709T0245Z/
STARK ND-
816 PM MDT WED JUL 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR CENTRAL
STARK COUNTY...

AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR 
DICKINSON...MOVING EAST AT 25 MPH. THOSE IN AND NEAR DICKINSON 
SHOULD TAKE IMMEDIATE COVER.

THE TORNADO WILL BE NEAR...
  GLADSTONE AROUND 835 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE.

&&

LAT...LON 4677 10290 4689 10293 4699 10257 4699 10255
      4670 10241
TIME...MOT...LOC 0216Z 254DEG 22KT 4686 10276

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 8, 1:08 PM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jul 8, 1:08 PM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT WED JUL 8 2009

.SHORT TERM...

THE MAIN FORECASTING PROBLEM TODAY IS THE DEVELOPING SEVERE
WEATHER OUTBREAK FOR NORTH DAKOTA. IN THE INTEREST OF TIME...WILL
KEEP THINGS BRIEF. A STRONG JET STREAK IS NOSING INTO SOUTHEASTERN
MONTANA CURRENTLY...AND DEEPENING LOW PRESSURE AT THE SURFACE OVER
THE SAME REGION IS FORECAST TO TREK EAST-NORTHEASTWARD THIS
EVENING. THE ASSOCIATED WARM FRONT STRETCHES ACROSS NORTHWESTERN
SOUTH DAKOTA INTO EASTERN SOUTH DAKOTA. WINDS NORTH OF THE FRONT
ARE QUITE BACKED...CAUSING HODOGRAPHS FAVORABLE FOR SUPERCELLS AND
TORNADOES. THIS WILL ESPECIALLY BE TRUE OVER SOUTHWESTERN NORTH
DAKOTA...WHERE LOW LEVEL CAPE MAY BE LARGER DUE TO SIGNIFICANT
SOLAR HEATING PRIOR TO ONSET OF CONVECTION. FURTHER EAST...THE
SHEAR SHOULD BE IN PLACE...BUT THE DYNAMICAL SUPPORT MAY NOT
ARRIVE UNTIL AFTER THE SUN BEGINS SETTING...CAUSING STORMS TO
BECOME SLIGHTLY ELEVATED AND REDUCING TORNADO THREAT. THE BEST
CHANCE FOR TORNADOES WILL BE WITH ISOLATED SUPERCELLS THAT FORM
AHEAD OF THE LINEAR CONVECTIVE COMPLEX.

SO...THE EVENT STARTS IN THE SOUTHWEST WITH THE THREAT OF ISOLATED
TORNADOES...HAIL TO BASEBALL SIZE...AND WINDS IN EXCESS OF 60 MPH
SOME TIME BETWEEN 4 AND 7 PM CDT. THEN...THE LINE SHOULD MOVE
EASTWARD AND TRANSITION TO MORE OF A LARGE HAIL AND DESTRUCTIVE
WIND EVENT...WHERE DESTRUCTIVE WINDS WOULD BE IN EXCESS OF 70 MPH.

THEREAFTER...WINDS MAY REACH ADVISORY CRITERIA BEHIND THE FRONT ON
THURSDAY. GRIDS INDICATE WINDS JUST BELOW THAT...SO THE SITUATION
WILL HAVE TO BE EXAMINED CLOSER EARLY THURSDAY MORNING.

.LONG TERM...MONDAY THROUGH FRIDAY...

FAST...NORTHWEST FLOW EAST OF THE BUILDING UPPER LEVEL RIDGE AXIS IS
FORECAST ACROSS THE CWA SUNDAY AND INTO MONDAY. MINOR SHORTWAVES ARE
POSSIBLE WITHIN THE THIS FLOW WITH LOW PREDICTABILITY AND WILL LEAVE
PRECIPITATION OUT FOR NOW ON SUNDAY. 12 UTC GFS IS STILL FASTER THAN
THE 00 UTC ECMWF IN THE PROPAGATION OF THE PACIFIC NORTHWEST WAVE
LATE MONDAY AND INTO TUESDAY. HOWEVER...A HEAVY RAIN AND/OR A SEVERE
WEATHER EVENT APPEARS POSSIBLE WITH THIS WAVE ON TUESDAY. NEAR TO
SLIGHTLY BELOW CLIMATOLOGY TEMPERATURES ARE FORECAST.

&&

.AVIATION...

SURFACE COLD FRONT NEAR THE MONTANA BORDER WITH A WARM FRONT ACROSS
WESTERN SOUTH DAKOTA WILL PROVIDE TO FOCUS FOR SEVERE THUNDERSTORM
DEVELOPMENT LATE WEDNESDAY AFTERNOON AND INTO THE NIGHT.
THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS SOUTHEASTERN
MONTANA...NORTHEASTERN WYOMING AND SOUTHWEST NORTH DAKOTA LATE
WEDNESDAY AFTERNOON...AND SPREAD EAST INTO THE EVENING AND
OVERNIGHT. LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS
IN EXCESS OF 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE SEVERE
THUNDERSTORMS. A BOW ECHO IS LIKELY TO FORM ACROSS THE SOUTHERN HALF
OF THE STATE IN THE EVENING AND MOVE INTO THE JAMES RIVER VALLEY
AFTER MIDNIGHT. THIS BOW ECHO WILL LIKELY CONTAIN DAMAGING WINDS.
PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROPERTY. LOW LEVEL WIND
SHEAR WILL ALSO BE A CONCERN IN JAMESTOWN AFTER MIDNIGHT WITH
SOUTHEASTERLY WINDS OF 40 TO 45 KTS AT 2000 FEET AGL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SCHECK/PJA
Hazardous weather outlook, Jul 8, 2:54 PM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
354 PM CDT WED JUL 8 2009

NDZ003-009>012-017>021-031>034-040>045-092100-
RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER-
OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-
354 PM CDT WED JUL 8 2009 /254 PM MDT WED JUL 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT.

SEVERE THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON THROUGH
TONIGHT. A DEVELOPING LOW PRESSURE CENTER IN NORTHEASTERN WYOMING
WILL STRENGTHEN AND MOVE EAST INTO SOUTH DAKOTA TONIGHT. A WARM
FRONT SOUTH OF NORTH DAKOTA AND A COLD FRONT WEST OF NORTH DAKOTA
WILL INITIATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED
TORNADOES...LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING...AND HEAVY RAINFALL.

EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN AND
SOUTHWESTERN NORTH DAKOTA LATER THIS AFTERNOON AND THEN RAPIDLY
STRENGTHEN AND SPREAD NORTHEAST BY SUNSET. THESE THUNDERSTORMS
WILL CONTINUE WELL AFTER MIDNIGHT BUT SHOULD BE EAST OF THE
FORECAST AREA JUST BEFORE SUNRISE THURSDAY. ONE TO TWO INCHES OF
RAIN CAN BE EXPECTED OVER MOST OF CENTRAL AND SOUTHERN NORTH
DAKOTA. THE STORM PREDICTION CENTER CURRENTLY HAS NORTH DAKOTA IN
A MODERATE RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY...ALTHOUGH WE
ARE NOT EXPECTING THEM TO BE SEVERE AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY THROUGH TUESDAY
OF NEXT WEEK. SOME OF THESE THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING IN
THE WEST. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EITHER
DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL LAW
ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

NDZ001-002-004-005-013-022-023-025-035>037-046>048-050-051-092100-
DIVIDE-BURKE-BOTTINEAU-ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
354 PM CDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE ANTICIPATED THIS EVENING THROUGH
TONIGHT. A DEVELOPING LOW PRESSURE CENTER IN NORTHEASTERN WYOMING
WILL STRENGTHEN AND MOVE EAST INTO SOUTH DAKOTA TONIGHT. A WARM
FRONT SOUTH OF NORTH DAKOTA AND A COLD FRONT WEST OF NORTH DAKOTA
WILL BRING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL.

EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN AND
SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND THEN RAPIDLY
STRENGTHEN AND SPREAD NORTHEAST BY SUNSET. THESE THUNDERSTORMS
WILL CONTINUE WELL AFTER MIDNIGHT BUT SHOULD BE EAST OF THE
FORECAST AREA JUST BEFORE SUNRISE THURSDAY. ONE TO TWO INCHES OF
RAIN CAN BE EXPECTED OVER MOST OF CENTRAL AND SOUTHERN NORTH
DAKOTA. THE STORM PREDICTION CENTER CURRENTLY HAS NORTH DAKOTA IN
A MODERATE RISK FOR SEVERE WEATHER...MAINLY FOR LARGE HAIL AND
WINDS IN EXCESS OF 70 MPH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY...ALTHOUGH WE
ARE NOT EXPECTING THEM TO BE SEVERE AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY THROUGH TUESDAY
OF NEXT WEEK. SOME OF THESE THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATE THIS EVENING INTO TONIGHT
ACROSS THE CENTRAL AND EAST. SPOTTERS ARE ENCOURAGED TO REPORT
SEVERE WEATHER EITHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR
TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

SCHECK

In the hours before

Local storm report, Jul 8, 7:49 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          3 NW POWERS LAKE        48.59N 102.69W
07/08/2009                   BURKE              ND   BROADCAST MEDIA

            LARGE TORNADO LIFTED UP WITH SEVERAL FUNNEL CLOUDS STILL
            VISIBLE.

&&

VROLLER
Local storm report, Jul 8, 7:54 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             12 SE GOLVA             46.61N 103.81W
07/08/2009  E1.75 INCH       GOLDEN VALLEY      ND   PUBLIC

            LASTED FOR 4 MINUTES

&&

AWOLF/SCHECK
Local storm report, Jul 8, 7:55 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
855 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             RHAME                   46.23N 103.65W
07/08/2009  E1.00 INCH       BOWMAN             ND   EMERGENCY MNGR

&&

AWOLF/SCHECK
Local storm report, Jul 8, 7:57 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             8 SE GOLVA              46.65N 103.87W
07/08/2009  M1.75 INCH       GOLDEN VALLEY      ND   PUBLIC

            ALSO VERY HEAVY RAIN RELAYED THROUGH EMERGENCY MANAGER.

&&

VROLLER
Local storm report, Jul 8, 8:05 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             1 W BOWMAN              46.18N 103.42W
07/08/2009  E0.75 INCH       BOWMAN             ND   TRAINED SPOTTER

&&

AWOLF/SCHECK
Local storm report, Jul 8, 8:10 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     NORTHGATE               48.99N 102.26W
07/08/2009  E60 MPH          BURKE              ND   PUBLIC

            50 TO 60 MPH WINDS, 2 INCHES OF RAIN, SMALL TREES DOWN,
            NO POWER. RELAYED THROUGH BROADCAST MEDIA.

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:01 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie59 min
Jul 8, 6:14 PM MDTTornado WarningBISBillings, Golden Valley31 min
Jul 8, 6:19 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Bowman, Dunn, Golden Valley, Slope and 1 more56 min
Jul 8, 6:23 PM MDTTornado WarningBISSlope37 min
Jul 8, 6:25 PM MDTTornado WarningBISBurke, Divide35 min
Jul 8, 6:30 PM MDTTornado WarningBISBillings, Golden Valley30 min
Jul 8, 6:44 PM MDTTornado WarningBISBillings, Stark31 min
Jul 8, 6:56 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 6 more64 min
Jul 8, 6:56 PM MDTSevere Thunderstorm WarningBISBottineau, Burke, Renville, Ward64 min
Jul 8, 7:10 PM MDTTornado WarningBISBurke, Renville, Ward35 min
Jul 8, 7:14 PM MDTTornado WarningBISBillings, Dunn31 min
Jul 8, 7:19 PM MDTTornado WarningBISBillings, Dunn, Stark26 min
Jul 8, 7:26 PM MDTSevere Thunderstorm WarningBISBurke, Divide, Williams64 min
Jul 8, 7:41 PM MDTTornado WarningBISBottineau, Burke, Renville34 min
Jul 8, 7:41 PM MDTTornado WarningBISBurke34 min
Jul 8, 7:49 PM MDTTornado WarningBISDunn, Stark16 min
Jul 8, 7:58 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 10 more62 min
Jul 8, 8:16 PM MDTSevere Thunderstorm WarningBISBottineau, Burke, Mountrail, Renville, Ward10 min
Jul 8, 8:21 PM MDTTornado WarningBISBottineau, Burke, Renville, Ward35 min
Jul 8, 8:43 PM MDTTornado WarningBISDunn, Mercer, Stark32 min
Jul 8, 8:54 PM MDTSevere Thunderstorm WarningBISAdams, Dunn, Grant, Hettinger, McLean, Mercer and 4 more66 min
Jul 8, 8:55 PM MDTTornado WarningBISStark35 min
Jul 8, 9:07 PM MDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh53 min
Jul 8, 9:13 PM MDTTornado WarningBISMercer, Morton, Oliver, Stark32 min
Jul 8, 9:23 PM MDTAreal Flood AdvisoryBISBillings, Dunn, McKenzie, McLean, Mercer, Morton and 4 more6 hr
Jul 8, 9:55 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more65 min
Jul 8, 9:58 PM MDTSevere Thunderstorm WarningBISAdams, Emmons, Grant, Hettinger, Morton, Sioux and 1 more62 min
Jul 9, 12:09 AM MDTSevere Thunderstorm WarningBISBurleigh, Kidder66 min

Nearby

Tornado Warnings in North Dakota, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.